Ask The Doctor > Questions & Answers > Pimples and marks on face

Pimples and marks on face

Patient: My skin is so damaged so mach pimples and marks on my face i am using acdermin gel on face and taking Diane-35 tablet for pimples please advice me

 

 

Images:
Pimples and marks on face-1

 

 

Doctor: Thank you for your question. We would like to first address the medications you are taking to treat your acne. Acdermi n gel is a combination prescription medication that contains vitamin A and clindamycin (an antibiotic). Both of these are used to treat Acne vulgaris. Secondly, you are also taking Diane-35 which is an oral contraceptive that is used to treat acne as well. Both of these treatments work by various mechanism of action to treat acne.Your picture does show a lot of redness and scaring. This is called post-inflammatory hyperpigmentation. This is a very common discolouration of the skin that can take up to 3 months to clear up. There may be some medications containing alpha and beta hydroxy acids. It is important to get your acne under control before treating the redness and scarring. After your acne is treated we recommend that you see your dermatologist to start medication for post-inflammatory hyper-pigmentation. In the meantime, we recommend that you continue your current medications, as well as avoid touching your face or popping pimples to prevent breakouts and scarring. Try to wear a hypoallergenic, oil free sun screen to protect your skin from harmful ultraviolet radiation from the Sun as this can exacerbate the redness and scarring.Thank you for choosing askthedoctor.com

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment